Off meds

After 5 cardio versions and one ablation over the last 8 years and still am in permanent AF I have been told at the last follow up appt that they,the cardio and ep depts will no longer peruse my case and are handing my over to my own GP to keep an eye on me All the different meds that I have be prescribed I.e. flecanide ,bisoprolol and amiodorone,which in my case caused horrible nightmares because I also have asthma all of these have the opposite effect to the inhalers I use. My GP has now taken me off these meds on a trial basis (it's been 2 weeks now). I feel good! BP has returned to 110/75. Pulse 75, still irregular but bearable. I wonder if all of you who are permanent should take the same path?

4 Replies

oldestnewest
  • Hi Senyadt and welcome

    Interesting, like you I am permament, constant irregular pulse, and I am seeing the Cardio in a few weeks and will see what he say, but I can see your point here.

    What I do not want to do is come off warfarin however, with a pulse like a bag of ferrets I think the stroke risk is high so whatever I will ask to stay on that, but yes the Diltiazem, in my case, appears to do nothing at all.

    Ian

  • Hi Beancounter, yes I forgot to mention that I'm still on warfarin and also coming off the meds increases the inr reading but am reduced to 2.5 mg and weekly checks again till sorted. Will keep you posted.

  • Some people who come off the long term meds have an extremely difficult time of it. Digoxin and dilatiziem are often prescribed together.

    But if the hospital has given you the nod from the EP clinic, then that's good. But I'd make sure that your GP is working on the advice of the hospital rather than his own assumptions. GP practices can be blissfully unversed in AF management.

    I also beancounter re the anticoagulant, for me it wouldn't be an option to come I've ruled the risk out as too high. I've adjusted to the medications and get in with things.

  • Hi - I have Lone AF. I have a continually varying heart rate. I have been taken off all meds recently. After about 2years on Bisoprolol (varying doses) I told my GP I'd stop taking them as they were ineffectual, as long as periodically I could get an ECG to check things weren't worse. As to the risk of stroke, my cardiologist told me to get off aspirin as the danger of bleeding was worse than the danger of stroke (for me). My GP then put me on an alternative (Clopidogrel) but an AF specialist advised these too were a waste of time(for me) - so I am now on no medication. BP is fine, the only effect of the beta-blockers was to make me slightly lethargic - so that has gone too. Heart-beat is still erratic but has probably been like it for years (GP picked problem up during a routine stethoscope exam).

You may also like...